Alert archive / Louisiana / Severe Thunderstorm Warnings in 1997

Severe Thunderstorm Warning 63, NWS Shreveport, LA

March 2, 1997Bossier Parish, Caddo Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Mar 2, 1997, 11:41 AM CST for Bossier Parish, Caddo Parish, Louisiana. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 2, 1997, 11:41 AM CST (17:41 UTC)
Expired
Mar 2, 1997, 12:30 PM CST
In force
49 min
Issued by
NWS Shreveport, LA
Area
Whole counties

Counties Bossier Parish, LA, Caddo Parish, LA

The radar

The Shreveport radar (KSHV), 22 km from the middle of the area, began a volume at 17:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 5.7 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 1997-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 1997-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
483 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSHV 021742 RRA
SVRSHV
LAC015-017-021830-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1141 AM CST SUN MAR 2 1997
 
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1230 PM CST
FOR THE FOLLOWING AREAS...
 
IN NORTHWEST LOUISIANA
 
   ...BOSSIER PARISH...SOUTHEASTERN CADDO PARISH
 
AT 1140 AM CST DOPPLER RADAR IN SHREVEPORT INDICATED A SEVERE
THUNDERSTORM ABOUT 4 MILES SOUTHWEST OF ELM GROVE MOVING TO THE
NORTH NORTHEAST AT 45 MPH. THIS STORM WILL MOVE INTO
BOSSIER PARISH AND AFFECT BOSSIER CITY.   SHREVEPORT
LOUISIANA IS NOT IN THE SEVERE THUNDERSTORM WARNING.
 
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA.  REMEMBER
SEVERE THUNDERSTORMS CAN AND SOMETIMES DO PRODUCE TORNADOES
WITH LITTLE OR NO ADVANCE WARNING.
 
IF YOU ARE IN THE PATH OF THIS STORM...TAKE IMMEDIATE STEPS TO
PROTECT YOURSELF AND YOUR PROPERTY...SUCH AS YOUR CAR...BOAT...AND
PETS...FROM LARGE HAIL AND DAMAGING WIND.
 
SIX/18

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 2, 8:40 AM CST, 3 hours 1 minute earlier.

Area forecast discussion, Mar 2, 8:40 AM CST, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
840 AM CST SUN MAR 2 1997

H500 LOW OVER W TX ATTM WITH H850 LOW OVER SE TX. AS UPR LVL TROF
AND COLD POCKET BGN PULLING TO THE E WILL LIKELY SEE AN INCREASE
IN AMOUNT OF SVR WX LATE THIS MRNG AND ERLY THIS AFTN.

NEW ETA HAS THIS H500 LOW OVER NE TX BY 00Z TONIGHT WITH VORT MAX
WORKING ACRS SE TX AND INTO SW LA BY THIS EVNG. HEAVY RAIN SHUD
PRECEDE THIS FTR ACRS SRN 1/2 OF CWA.

SEE NO REASON TO MAKE SIG CHANGES TO GOING FCST EXCEPT TO TWEAK
TEMPS AS HIGHS WIL LIKELY NOT GET AS WARM AS ORIGINALLY THOUGHT ACRS
NRN LA.

18

In the hours before

Special weather statement, Mar 2, 9:35 AM CST, 2 hours 6 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-011715-

THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1000 AM CST SUN MAR 2 1997

ALTHOUGH A COLD FRONT MOVED THROUGH THE REGION SUNDAY...MOISTURE
REMAINS ABUNDANT OVER THE FOUR STATE AREA.  ALSO A VERY STRONG UPPER
LEVEL LOW PRESSURE SYSTEM IN SOUTHWEST TEXAS WILL BE MOVING OVER THE
FOUR STATE AREA THIS AFTERNOON INTO TONIGHT.  VERY COLD AIR ALOFT
WITH THIS SYSTEM WILL HELP DESTABILZE THE ATMOSPHERE FOR THE NEXT 12
TO 18 HOURS OVER THE REGION CONTRIBUTING TO A MODERATE RISK OF SEVERE
THUNDERSTORMS AND POSSIBLE TORNADOS.

ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL WILL BE NEEDED FROM THIS MORNING THROUGH MUCH OF
TONIGHT.
Local storm report, Mar 2, 9:50 AM CST, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
950 AM CST SUN MAR 02 1997

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0950 AM    MINEOLA                   TX   .75 INCH HAIL
03/02/97   WOOD

02
Special weather statement, Mar 2, 9:50 AM CST, 1 hour 51 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-021645-

THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
950 AM CST SUN MAR 2 1997

A VIGOROUS STORM SYSTEM WILL MOVE OUT OF WESTERN TEXAS DURING THE
DAY. AHEAD OF THIS STORM SYSTEM...SHOWERS AND THUNDERSTORMS WILL
CONTINUE DEVELOPING. A STRONG SOUTHERLY FLOW OF AIR IN THE LOW LEVELS
WILL ALSO CONTINUE THROUGH THE LATE MORNING AND EARLY AFTERNOON HOURS
PRODUCING A VERY UNSTABLE AIRMASS ACROSS THE FOUR STATE REGION.

THE THUNDERSTORMS THAT DEVELOP IN THIS UNSTABLE AIRMASS MAY BECOME
SEVERE TODAY WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS.
HOWEVER...LATER IN THE DAY ISOLATED TORNADOES ARE POSSIBLE AS THE
WIND PATTERN ALOFT BECOMES MORE FAVORABLE FOR ROTATION.

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL WILL BE NEEDED TODAY AND TONIGHT ACROSS THE FOUR
STATE REGION.

18
Special weather statement, Mar 2, 9:51 AM CST, 1 hour 50 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-021645-

THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
950 AM CST SUN MAR 2 1997

A VIGOROUS STORM SYSTEM WILL MOVE OUT OF WESTERN TEXAS DURING THE
DAY. AHEAD OF THIS STORM SYSTEM...SHOWERS AND THUNDERSTORMS WILL
CONTINUE DEVELOPING. A STRONG SOUTHERLY FLOW OF AIR IN THE LOW LEVELS
WILL ALSO CONTINUE THROUGH THE LATE MORNING AND EARLY AFTERNOON HOURS
PRODUCING A VERY UNSTABLE AIRMASS ACROSS THE FOUR STATE REGION.

THE THUNDERSTORMS THAT DEVELOP IN THIS UNSTABLE AIRMASS MAY BECOME
SEVERE TODAY WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS.
HOWEVER...LATER IN THE DAY ISOLATED TORNADOES ARE POSSIBLE AS THE
WIND PATTERN ALOFT BECOMES MORE FAVORABLE FOR ROTATION.

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL WILL BE NEEDED TODAY AND TONIGHT ACROSS THE FOUR
STATE R@EGION.

18
Local storm report, Mar 2, 9:52 AM CST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
950 AM CST SUN MAR 02 1997

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0950 AjM    MINEOLA                   TX   .75 INCH HAIL
03/02/97   WOOD

02
Special weather statement, Mar 2, 10:00 AM CST, 1 hour 41 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-011715-

THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1000 AM CST SUN MAR 2 1997

ALTHOUGH A COLD FRONT MOVED THROUGH THE REGION SUNDAY...MOISTURE
REMAINS ABUNDANT OVER THE FOUR STATE AREA.  ALSO A VERY STRONG UPPER
LEVEL LOW PRESSURE SYSTEM IN SOUTHWEST TEXAS WILL BE MOVING OVER THE
FOUR STATE AREA THIS AFTERNOON INTO TONIGHT.  VERY COLD AIR ALOFT
WITH THIS SYSTEM WILL HELP DESTABILZE THE ATMOSPHERE FOR THE NEXT 12
TO 18 HOURS OVER THE REGION CONTRIBUTING TO A MODERATE RISK OF SEVERE
THUNDERSTORMS AND POSSIBLE TORNADOS.

ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL WILL BE NEEDED FROM THIS MORNING THROUGH MUCH OF
TONIGHT.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 12:10 AM CSTFlash Flood WarningSHVBienville, Claiborne, Webster4 hr
Mar 2, 1:03 AM CSTFlash Flood WarningSHVUnion4 hr
Mar 2, 5:00 AM CSTFlash Flood WarningSHVBossier, Caddo, Webster4 hr
Mar 2, 5:00 AM CSTFlash Flood WarningSHVDe Soto4 hr
Mar 2, 5:00 AM CSTFlash Flood WarningSHVClaiborne4 hr
Mar 2, 6:21 AM CSTSevere Thunderstorm WarningSHVBossier, Caddo39 min
Mar 2, 9:27 AM CSTFlash Flood WarningSHVBienville, Claiborne, Lincoln, Union, Webster4 hr
Mar 2, 9:27 AM CSTFlash Flood WarningSHVBossier, De Soto, Red River4 hr
Mar 2, 10:44 AM CSTFlash Flood WarningSHVCaddo4 hr
Mar 2, 12:28 PM CSTTornado WarningSHVClaiborne, Webster32 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 1997Every severe thunderstorm warning in 1997

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.